Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Paducah, KY

April 9, 2015Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 9, 2015, 8:55 PM CDT for Wayne County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2015, 8:55 PM CDT (01:55 UTC)
Expired
Apr 9, 2015, 9:30 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wayne County, MO

The radar

The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 6:48 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:50 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 9, 8:50 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
850 PM CDT THU APR 9 2015

.UPDATE...
ISSUED AT 850 PM CDT THU APR 9 2015

LATEST IR SATELLITE IMAGERY INDICATES CLOUD TOPS ARE CONTINUING TO
COOL...SUGGESTING AN OVERALL INCREASE IN CONVECTIVE ACTIVITY. THE
ACTIVITY HAS BEEN RATHER DISORGANIZED ON RADAR UP TO THIS POINT.
HOWEVER...THE TREND HAS BEEN FOR ORGANIZATION OF A LINEAR SQUALL
LINE RIGHT ALONG THE COLD FRONT. THE LATEST HRRR INDICATES THE
CONVECTIVE LINE WILL BE ORIENTED ROUGHLY ALONG A KEVV/KPAH LINE
AROUND 06Z. INSTABILITY HAS BEEN SLOW TO WANE DUE TO A STRONG WARM
MOIST SOUTHERLY FLOW. THE KPAH RADAR VAD WIND PROFILE SHOWS 50 KNOT
WINDS AT 925 MB. THIS SHOULD SUSTAIN CONVECTION THROUGH AT LEAST
06Z. AFTER 06Z...RAP GUIDANCE INDICATES 850 MB WINDS WILL VEER
WESTERLY AND POTENTIALLY REDUCE STORM INFLOW. EXPECT A DECREASE IN
ACTIVITY AFTER 06Z. THE MAIN HAZARDS CONTINUE TO BE ISOLATED LARGE
HAIL IN THE STRONGER CORES...AND DAMAGING WINDS ARE LIKELY IN ANY
BOWING LINE SEGMENTS. A TORNADO OR TWO IS POSSIBLE AS
WELL...ESPECIALLY PRIOR TO THE VEERING OF LOW LEVEL WINDS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 258 PM CDT THU APR 9 2015

A CAP JUST ABOVE THE LCL SHOULD CONTINUE TO LIMIT THE COVERAGE OF
DEEP MOIST CONVECTION ACROSS THE PAH FORECAST AREA THIS AFTERNOON.
THERE HAVE BEEN RADAR RETURNS...BUT LITTLE IF ANY MEASURABLE PCPN.
THE TROP CONTINUES TO HAVE PRECIPITABLE WATER VALUES NEAR THE 99TH
PERCENTILE FOR THIS TIME OF YEAR. DISCRETE ROBUST CONVECTION
CANNOT BE RULED OUT THIS AFTERNOON.

THE LACK OF A WELL-DEFINED TRIGGER SHOULD VANISH WITH THE ARRIVAL
OF A POTENT MID LEVEL SHRTWV AND SFC COLD FRONT THIS EVENING...AS
A TIGHT SFC LOW ROCKETS NEWD TOWARD THE GREAT LAKES. MODEST LOW
LEVEL INSTABILITY...AT LEAST IN THE EVENING...WILL COMBINE WITH
0-3KM BULK WIND SHEAR IN EXCESS OF 40 KTS FOR THE GENERATION OF
SEVERE TSTMS THIS EVENING...PROBABLY IN A SOLID OR BROKEN SQUALL
LINE. FORECASTED MID LEVEL LAPSE RATES ARE NOT OFF THE
CHARTS...BUT SHOULD NOT LIMIT DEVELOPMENT MUCH. HELICITY VALUES
SUGGEST THAT A TORNADO OR TWO MIGHT OCCUR.

ATTM...UP TO AN INCH OF RAINFALL IS FORECAST ACROSS THE REGION
BEFORE THE EVENT ENDS BY 12Z FRI. THOUGH WE HAVE NOT RECEIVED ANY
HEAVY RAIN TODAY...FOR CONSISTENCY'S SAKE...WE WILL LEAVE THE
FLOOD WATCH FOR NRN PARTS OF THE AREA IN PLACE THROUGH THE
EVENING TO ACCOUNT FOR POTENTIAL CONVECTIVE HEAVY RAINFALL.

THE CURRENT AIRMASS WILL BE REPLACED BY A COOLER DRIER ONE OF
PACIFIC ORIGIN FOR FRI AND THE FIRST HALF OF THE WEEKEND. THE
COOLEST TEMPS SHOULD BE SAT MORNING...BUT NO LOWER THAN ABOUT 40.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 258 PM CDT THU APR 9 2015

MEDIUM CONFIDENCE IN THE EXTENDED.

GOOD AGREEMENT EARLY ON IN THE EXTENDED WITH HIGH PRESSURE SLIPPING
OFF TO THE EAST AND SOUTHERLY WARM AIR ADVECTION OVER THE HEARTLAND.
CANNOT RULE OUT AN ISOLATED SHOWER OR STORM SUNDAY BUT MOST AREAS
WILL REMAIN DRY WITH BEST CHANCE OF ANY RAIN WILL BE MAINLY WEST OF
THE MISSISSIPPI RIVER. A COLD FRONT APPROACHES SUNDAY NIGHT AND
STALLS OVER THE AREA MONDAY INTO TUESDAY. THUS WILL KEEP A CHANCE IN
FROM SUNDAY NIGHT THROUGH TUESDAY. WEDNESDAY THE FRONT WILL LIFT
BACK TO THE NORTH KEEPING A CHANCE OF THUNDERSTORMS OVER THE AREA.
BY THURSDAY WE ARE WARM SECTORED VERY WELL MUCH LIKE THIS MORNING.
SO WE COULD SEE SOME ISOLATED SHOWERS OR CLAP OF THUNDER THURSDAY
BUT COVERAGE SHOULD BE SLIM. OF COURSE THE FINAL CALL WILL COME
AFTER THE EXTENDED INIT IS RUN AND WHAT COLLABORATION YIELDS.

TEMPERATURES WILL START OUT BELOW NORMAL SUNDAY THEN RISE TO AROUND
10 DEGREES ABOVE NORMAL FOR NEXT WEEK.

&&

.AVIATION...
ISSUED AT 850 PM CDT THU APR 9 2015

THERE WILL CONTINUE TO BE A ROBUST SRLY/SWRLY SFC WIND AHEAD OF A
VIGOROUS COLD FRONT THAT IS FORECAST TO SWEEP ACROSS THE REGION
AROUND MIDNIGHT. VFR CONDITIONS WILL PREVAIL FOR THE VAST MAJORITY
OF THIS TAF PERIOD OUTSIDE OF CONVECTIVE ACTIVITY. INTERMITTENT MVFR
CIGS ARE PROBABLE THIS EVENING WITH THE CONVECTION...WITH SEVERE
WEATHER POSSIBLE JUST AHEAD OF THE COLD FRONT. WEST WINDS AND VFR
CONDITIONS WILL PREVAIL BEHIND THE FRONT. THE WINDS MAY BE GUSTY IN
STORMS AS WELL AS IMMEDIATELY BEHIND THE COLD FRONT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ILZ075>078-080>087-
     091.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MOZ076.

IN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR INZ081-082-085>088.

KY...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KYZ010-014>016-
     018>021.

&&

UPDATE...MY
SHORT TERM...DB
LONG TERM...KH
AVIATION...MY
Hazardous weather outlook, Apr 9, 7:42 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT THU APR 9 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-110045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
742 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 1 AM. NUMEROUS THUNDERSTORMS
WILL MOVE EAST ACROSS OUR REGION TONIGHT. THE MAIN HAZARDS WILL BE
ISOLATED DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE ALSO
POSSIBLE. THUNDERSTORMS WILL END AFTER MIDNIGHT AS A COLD FRONT
SWEEPS EAST OF OUR AREA.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 AM FOR AREAS ALONG AND
NORTH OF A LINE FROM PERRYVILLE MISSOURI...THROUGH MARION AND
HARRISBURG ILLINOIS...TO MADISONVILLE KENTUCKY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS EARLY NEXT WEEK.
AT THIS TIME...HEAVY RAINFALL AND FREQUENT LIGHTNING ARE THE PRIMARY
CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TONIGHT.

YORK

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:05 PM CDTRiver Flood WarningPAHMcLean, Webster49 hr
Apr 9, 11:17 PM CDTSpecial Weather StatementPAHHenderson, Union43 min
Apr 10, 12:36 AM CDTSpecial Weather StatementPAHHopkins39 min
Apr 9, 9:11 PM CDTSevere Thunderstorm WarningPAHJackson, Union49 min
Apr 9, 9:22 PM CDTSevere Thunderstorm WarningPAHJefferson, Perry23 min
Apr 9, 9:32 PM CDTSevere Thunderstorm WarningPAHJefferson43 min
Apr 9, 9:53 PM CDTSevere Thunderstorm WarningPAHJackson, Union, Williamson37 min
Apr 9, 9:58 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne47 min
Apr 9, 10:09 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski36 min
Apr 9, 10:18 PM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton, Saline, Williamson27 min
Apr 9, 10:33 PM CDTSevere Thunderstorm WarningPAHJohnson, Pope, Saline27 min
Apr 9, 10:47 PM CDTSevere Thunderstorm WarningPAHJohnson, Pope15 min
Apr 9, 10:47 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne46 min
Apr 9, 8:20 PM CDTSevere Thunderstorm WarningPAHButler25 min
Apr 9, 8:31 PM CDTSevere Thunderstorm WarningPAHWayne29 min
Apr 9, 8:36 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry24 min
Apr 9, 8:44 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau31 min
Apr 9, 8:49 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley26 min
Apr 9, 9:16 PM CDTTornado WarningPAHCape Girardeau, Perry29 min
Apr 9, 9:47 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Scott, Stoddard43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.